Hail, Clarke
- When
- March 13, 2:00 PM CST to 2:02 PM CST
- Where
- Clarke County, Fulton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.783, -87.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 13, 5:27 AM CST, 8 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL...CORRECTED TEXT... 415 AM CST THU MAR 13 2003 LATEST GUIDANCE FROM HPC SHOWING MORE HEAVY RAIN EXPECTED ACROSS MUCH OF THE DEEP SOUTH LATER TODAY AND TONIGHT. TO THE WEST MID TO UPPER TROF CONTINUES TO DIG OVER THE LOWER MS RVR VALLEY BEFORE CUTTING OFF OVER THE SE DURING THE DAY ON FRI. AHEAD OF THE TROF ANOTHER STRONG S/W WAS NOTED WITH MCS NOW MOVING INTO NORTHERN LA. AS UPPER TROF CONTINUES TO DIG EXPECT ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS THE CWFA BEGINNING LATER TODAY CONTINUING THROUGH MUCH OF TONIGHT. LATEST UPPER AIR DATA ACROSS THE DEEP SOUTH CONTINUE TO SHOW COOLER THAN NORMAL TEMPS AVERAGING AROUND -15C THOUGH WITH LIMITED INSTABILITY AND SHEAR. AFTER GLANCING AT THE LATEST WV/IR UPSTREAM MAIN CONCERN FOR TODAY WILL BE THE INITIAL ONSET OF THUNDERSTORMS COMING IN FROM THE NORTHWEST WHICH APPEARS ATTM COULD BE A LITTLE EARLIER THAN WHAT THE MODELS ARE SUGGESTING. ANYHOW...TSTMS ARE EXPECTED TO MOVE ACROSS REGION BEGINNING LATE TODAY POSSIBLY DURING MAX HEATING...LEADING TO POSSIBLE LARGE HAIL...DAMAGING WINDS THIS AFT AND EVE ALONG WITH THE THREAT OF FLASH FLOODING MOSTLY TONIGHT. WITH THIS WILL GO WITH A FLASH FLOOD WATCH FOR MUCH OF THE CWFA THROUGH TONIGHT AND MENTION STRONG TO SEVERE IN THE PUBLIC TEXT . LATEST MODEL SOLUTIONS BOTH THE ETA AND GFS BRING MID TO UPPER TROF AXIS INTO THE LOWER MS RIVER TONIGHT...THEN SLOWLY CUTTING OFF DURING THE DAY ON FRI. AS TROUGH SLOWS ACROSS MUCH OF THE SE THROUGH SAT EXPECT COOLER MID LEVEL TEMPS TO REMAIN IN PLACE THUS GIVING WAY TO MORE CLOUDS AND SCATTERED TSTMS ON SAT. THIS SYSTEM WILL SLOWLY LIFT OUT TO THE NORTH SAT NIGHT INTO EARLY SUN...EVENTUALLY GIVING WAY TO GRADUALLY CLEARING AND LOWER POPS SUN AND MON. THANKS FOR THE COORD LIX AND BHM. MARINE...LIGHT SOUTHERLY WINDS AROUND 10 KNOTS THROUGH EARLY FRIDAY BECOMING NORTH AROUND 10 KNOTS LATE IN THE DAY FRI CONTINUING THROUGH MUCH OF THE DAY ON SAT. OTHERWISE LITTLE CHANGE IN WIND SPEEDS AND SEAS THROUGH THE WEEKEND. FIRE...NO CONCERNS. /32 MOB TE 075/061 073/057 074 32683 PNS EE 076/063 073/059 074 32574 DTS EE 074/063 072/059 072 32575 GZH EE 076/060 072/054 073 32595 2RO TE 073/057 067/051 070 32683 61A EE 076/060 068/053 071 32586 .MOB... AL...FLASH FLOOD WATCH FOR TONIGHT ALZ051>064. FL...FLASH FLOOD WATCH FOR TONIGHT FLZ001-002. MS...FLASH FLOOD WATCH FOR TONIGHT MSZ067-075-076-078-079.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132359- HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1015 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SEVERE THUNDERSTORMS WILL ERUPT THIS AFTERNOON ALONG THE CENTRAL GULF COAST REGION. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. A SMALLER AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EASTWARD INTO SOUTH CENTRAL ALABAMA THROUGH LATE MORNING. THE MAIN FOCUS WILL BE TO THE WEST AS A MORE POTENT LINE OF THUNDERSTORMS AND ASSOCIATED OUTFLOWS ENTER INLAND SOUTHEAST MISSISSIPPI BY 1 PM. THESE STORMS WILL LIKELY ENTER THE REGION AS SEVERE STORMS AND CONTINUE NEAR OR ABOVE SEVERE LIMITS AS THE AFTERNOON PROGRESSES. TIMING WISE...AREAS SOUTH AND EAST OF I-65 CAN EXPECT SEVERE THUNDERSTORM DEVELOPMENT JUST AFTER 3 PM CST. THE THREAT OF FLASH FLOODING SHOULD NOT BE TAKEN LIGHTLY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH TONIGHT. AS THE GROUND IS ALREADY SATURATED FROM RAINS OVER THE PREVIOUS FEW DAYS...THE THREAT OF FLASH FLOODING OF SMALL STREAMS...CREEKS AND OTHER POOR DRAINAGE AREAS IS HIGH WHEREVER THERE IS HEAVY RAINFALL. IN ADDITION...THERE IS A RISK OF LARGE HAIL AND DAMAGING WIND FROM THESE THUNDERSTORMS. SEVERE THUNDERSTORM ACTIVITY WILL GRADUALLY END FROM THE WEST THROUGH THE VERY LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY) A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A WEAK COLD FRONT MOVES INTO THE AREA. THE CHANCE OF RAIN WILL DIMINISH INTO THE WEEKEND AS THE FRONT BACKS UP BY EARLY SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CST THU MAR 13 2003 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF ALABAMA...SOUTHEAST MISSISSIPPI AND NORTHWEST FLORIDA. THE WATCH WILL BE IN EFFECT UNTIL 400 PM. IN SOUTHWEST ALABAMA THE FOLLOWING COUNTIES ARE IN THE WATCH... MOBILE...BALDWIN...WASHINGTON...CHOCTAW...CLARKE...MONROE... CONECUH...ESCAMBIA...COVINGTON...CRENSHAW...BUTLER AND WILCOX. IN SOUTHEAST MISSISSIPPI THE FOLLOWING COUNTIES ARE IN THE WATCH... WIGGINS...GEORGE...PERRY...STONE AND WAYNE. IN NORTHWEST FLORIDA THE FOLLOWING COUNTIES ARE IN THE WATCH... ESCAMBIA...SANTA ROSA AND OKALOOSA. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
ALZ051>054-MSZ067-132015- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1254 PM CST THU MAR 13 2003 ...THUNDERSTORM ADVISORY FOR WASHINGTON...CLARKE...WILCOX...CHOCTAW AND WAYNE COUNTIES UNTIL 215 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS JUST EAST OF INTERSTATE 59 IN SOUTHEAST MISSISSIPPI. THIS LINE OF STORMS WAS MOVING EAST AROUND 35 MPH...AND WILL AFFECT PORTIONS OF WASHINGTON...CLARKE...WILCOX...CHOCTAW AND WAYNE COUNTIES AS IT PROGRESSES FURTHER EASTWARD THIS AFTERNOON. THE INITIAL PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LATER WARNINGS MAY BE REQUIRED AS STORMS ARE EXPECTED TO INTENSIFY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTHEAST MISSISSIPPI.
The Mobile radar (KMOB), 132 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347418.